An Oseen-type model for swirling internal separated flows

Rao, Sanjeev K (2000) An Oseen-type model for swirling internal separated flows. Journal of Engineering Mathematics, 38 (2). pp. 119-140. ISSN 0022-0833

Full text not available from this repository.


The viscous, laminar, separated flow downstream of a sudden expansion in a pipe is studied. The flow is modeled by an Oseen-type equation, but with the additional feature that the nonlinearity in the swirl is retained. Exact solutions are obtained for a high-Reynolds-number limit and for arbitrary Reynolds number by use of an eigenfunction-expansion procedure, in the presence of swirl. This leads to a non-standard eigenvalue problem. When the swirl is sufficiently large, a central recirculating region is observed. The effect of the pressure gradients on the velocity profiles and the central recirculating eddy is discussed. The low-Reynolds-number solutions go over smoothly to the large Reynolds number solution as the Reynolds number increases. Good agreement is obtained with the numerically computed value of the reattachment length.

Item Type: Article
Uncontrolled Keywords: Eigenvalues and eigenfunctions;Flow separation;Laminar flow;Navier-Stokes equations;Pipe flow;Rotational flow;Swirling flow;Oseen-type model;Swirling internal separated flows;Viscous laminar separated flow;Downstream flow;Sudden expansion;Pipe;Oseen-type equation;Swirl nonlinearity
Subjects: ENGINEERING > Fluid Mechanics and Thermodynamics
Depositing User: MS Jayashree S
Date Deposited: 26 Apr 2007
Last Modified: 24 May 2010 04:25

Actions (login required)

View Item View Item